Doctor insights on:
Januvia And Insulin
Diabetes: The four medications work in 4 different mechanisms with the end goal of keeping blood sugar under control. Would suggest taking Glimepiride in mornings, metformin & Byetta before meals & Lantus (insulin glargine) at bedtime. Goal fasting blood sugar of 100 & hba1c of 6.5 good luck. ...Read more
I'm on metformin, lantus (insulin glargine) n novolog. Can i replace the lantus (insulin glargine) n novolog w byetta to help w weight gain n still get the same sugar control?
Only with supervisio: Please contact your health care professional about making changes in your diabetic therapy. Byetta can be helpful in controlling diabetes, but may not solve your weight gain problem. That should be controlled, under supervision, with diet and exercise. ...Read moreSee 1 more doctor answer
I have type 2 diabetes and take novalog and lantus (insulin glargine). Do these insulins actually cause weight gain?
Congratulations: Great move. Well, NovoLog is quicker acting but also quicker getting out of your system. So make sure you eat as soon as you inject. As with any insulin, proper close titration is necessary to avoid hypoglycemia and wild fluctuations in your sugar levels. Overall, best short acting Insulin on the market at present, and the most physiologic. ...Read more
Lantus (insulin glargine): I am assuming that your insulin injections have been started not long ago. Injections should not cause weight gain but there is a more important issue. Type 2 diabetes can and should be corrected such that you no longer have diabetes. Insulin injections should not cause weight gain. With that in mind, talk to your doctor about diabetes and also have a dietitian help you with your weight. ...Read more
Lowers blood sugar: Amaryl (glimepiride) stimulates the pancreas to release insulin, which will cause the blood sugar to fall. This release of Insulin occurs without relation to whether one has eaten, so if one goes a long period without eating, the blood sugar can become abnormally low. ...Read more
GLP -1 analogues: Janumex is a pill which combines januvia (sitagliptin) in addition to metformin so it combines two different ways glucose is lowered in your blood stream januvia (sitagliptin) lowers glucagon after eating and decreases blood glucose after eating and complements metformin which lowers mainly fastingsome adverse publicity around januvia (sitagliptin) related to pancreatitis the jury is still out. ...Read moreSee 1 more doctor answer
Why do you have to give gliclazide and lantus (insulin glargine) together. Isn't lantus (insulin glargine) enough to lower blood sugar? Also why give these medications before food?
Opposite action: Insulin will deliver glucose to the cells of your body and has the potential to cause hypoglycemia. In the presence if hypoglycemia or with fasting, glucagon is the hormone secreted which will stimulate glycogen (stored glucose) conversion to glucose in order to keep body fuel supply going. ...Read more
Using 12 u of Lantus (insulin glargine) along with istavel,Glycomet still 200+ fasting and 300+ PP. Frequent exercise and diet control.
Discuss with your: endocrinologist and have them adjust you medication. ...Read more
Depends on you: Taking Insulin by injection or by pump are both good options. There are very many well-controlled people with diabetes who do each. The primary question is which of the two ways of delivering Insulin will work best for you. People like using Insulin pumps because it simplifies the math associated with accurate testing and because it offers more flexibility in hour by hour and day by day dosing. People like injections because they are simpler and do not require being tethered to a device all the time. ...Read more
Yes: Hi. Metformin and sitagliptin work via different mechanisms, and together are synergistic. So yes, more effective than one drug alone. Note even the combination may not be adequate for achieving tight control. Your doctor will follow your A1c response, and if it's in the mid-low 6's, you're good to go. A nice thing is Janumet (sitagliptin and metformin) by itself cannot cause hypoglycemia. Good luck! ...Read more
I was recently switched from januvia (sitagliptin) to lantis insulin and almost immediately developed extremely hig blood pressure attacks as high as 257?
I was recently switched from januvia (sitagliptin) to lantis insulin and almost immediately developed extremely hig blood pressure attacks as high as 257. Normal?
Blood pressure?: Do you mean blood pressure of 257 or blood sugar of 257? Lantus (insulin glargine) should not cause elevation in blood pressure unless you took it right after the injection which in that case is due to anticipation of the shot (but that's still very high- check your BP cuff). If blood sugar, i wouldn't focus on one number but rather the trend through the day with lantus (insulin glargine). ...Read moreSee 1 more doctor answer
Is it real that januvia (sitagliptin) 100mg made pancreas cells produce more insulin ( made beta cells more active )?
Incretin: Januvia (sitagliptin) is an incretin which inhibits the breakdown of an enzyme called dpp-4. Dpp-4 breaks down glp-1. Glp-1 stimulates Insulin and inhibits glucagon (which raises glucose). Inhibition of glp-1 breakdown means it can stimulate more Insulin and inhibit more glucagon. ...Read more
Best in am: before breakfast as its greatest benefit is reducing sugars after eating ...Read more
Morning: So you don't forget it and it works during the portion of the day when you take in your food. ...Read more
Januvia (sitagliptin): Meds for control of diabetes very infrequently "cause" weight gain. The weight gain is more related to diet and exercise. Are your blood sugars staying in the normal range? How often are you checking? There are many more questions to ask you but it would be best if you set up an appointment with a diabetes educator. ...Read more
Many drugs: Januvia (sitagliptin) is a DPP4 inhibitor. Other DPP4 inhibitors are alogliptin, saxagliptin, linagliptin. None of these increase weight (on average..everyone is different). You may be thinking about the injectable incretin agonists, Exenatide (Byetta) and liraglutide (Victoza). These drugs often result in some weight loss. ...Read more
Few;low blood sugar: The most common side effects of Januvia are low blood sugar and headache. If you experience any of these side effects or any signs of being allergic to the medication (itching/rash), and they become too bothersome to manage, feel free to speak to your doctor about it, but this drug is usually very well tolerated by patients. ...Read moreSee 1 more doctor answer
No conversion: Hi. There is no standard conversion factor between Victoza (liraglutide) and Januvia. Victoza (liraglutide) is much more efficacious and also causes weight loss, which Januvia does not. Victoza (liraglutide) can cause nausea and general GI problems, whereas Januvia causes no GI problems. eat healthily and exercise regularly. Control your diabetes well. Good luck! ...Read more
Low: Diabetic in general are at higher risk of developing pancreatitis compared to the general population. No studies so far had conclusively found januvia (sitagliptin) to cause pancreatitis. In clinical practice, we ask our patients to tell us right away if they experience mid epigastric pain while on the drug. We will evaluate then. ...Read moreSee 3 more doctor answers
I took two 100 milligram tablets of januvia (sitagliptin) in less than 4 hours apart .My sugar was 385, should I be worried?
Consider going to: An urgent care for Insulin shot. If u have severe symptoms like nausea, vomiting, dizziness, abdominal pain, go see a dr right away. Take care and god bless u! http://inhealth.Cnn.Com/getting-diabetes-under-control/12-signs-of-uncontrolled-diabetes/ http://www.Thirdage.Com/diabetes/best-10-herbs-and-supplements-diabetes. ...Read more
I know Januvia (sitagliptin) max dose is 100mg daily. Are there cases where it can be taken in doses over 100mg? Its the only diabetic med that doesnt cause SE'S
Not effective: Increasing above max dose may not show much benefit but may increase side effects profile of the drug. ...Read more
Very safe: Januvia (sitagliptin) has very few side effects. Unlike some other diabetes drugs (glipizide, Insulin etc) it does not cause hypoglycemia attacks, nor increase appetite and weight. There have been rare reports of pancreatitis but these have not been confirmed in clinical trials, and may be simply due to the fact that patients with diabetes are more likely to get pancreatitis irrespective of treatment. ...Read more